Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 25, 2020, 1:48 AM CDT for Wright County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2020, 1:48 AM CDT (06:48 UTC)
- Expired
- Mar 25, 2020, 2:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 42 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS83 KMPX 250648
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
148 AM CDT Wed Mar 25 2020
MNZ059-250715-
Wright-
148 AM CDT Wed Mar 25 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WRIGHT COUNTY...
At 148 AM CDT, a strong thunderstorm was located over Maple Lake, or
7 miles west of Buffalo, moving east at 35 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Buffalo, St. Michael, Otsego, Albertville, Rockford, Hanover,
Greenfield and Buffalo Airport.
This includes Interstate 94 in Minnesota between mile markers 199 and
201.
LAT...LON 4526 9364 4514 9369 4510 9373 4514 9395
4527 9393
TIME...MOT...LOC 0648Z 278DEG 31KT 4520 9402
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 24, 11:20 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 24, 11:20 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1120 PM CDT Tue Mar 24 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Mar 24 2020 Main concern in the short term remains rain to snow potential Wednesday into Wednesday night. Radar showing last vestiges of showers exiting the northeast CWA this afternoon. Trend in the HIRES models and less so the HRRR had some redevelopment over eastern South Dakota this evening, moving into west central MN. Some MUCAPE to 400 J/kg forecast to move into that region well and an isolated thundershower possible into the early evening far west central MN. Clouds will likely linger over the area as well, with some fog possible later tonight. Surface cold front progged to drop into central MN Wednesday afternoon. Model trends continue to show fairly rapid rain/snow changeover across central MN, most likely by Noon. Strong FGEN develops along the boundary and we could see snowfall rates around 1 inch an hour if the column cools quick enough to generate wet snow. Currently have 1-2 inches from southwest into central MN with the higher totals where the transition occurs first over the southwest. Will need to monitor tonights model run to see if the cooling trend continues. The snow exits to the east Wednesday evening, with perhaps some wet snow accumulation on grassy areas around the metro. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Mar 24 2020 Following the Wednesday system, we work some weak high pressure over the region for Thursday. Later Friday, we the next storm system develop to the southwest and lift into the Central Plains by Saturday morning. This should spread another precipitation shield over the area Later Friday and lingering into Saturday. At the moment, deterministic models have been trending wetter rather than white. The 12z ECMWF was a bit slower and cooler eventually, which should portend to the possibly of wet snow accumulation. Still early to follow and model solution, especially on the warmer Spring system. Will need to monitor trends the next few days. Still looks like the overall temperature trend remains warmer than normal through the period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1120 PM CDT Tue Mar 24 2020 Low clouds are nowhere near as widespread as they were forecast to be even 6 hours ago, so stepped back quite a bit on the stratus to start the 6z TAFs. However, with dewpoints in the low 40s coming in head of the cold front, we should see some fog/stratus develop along the front through the night. Models continue to slow down arrival of precip for Wednesday, so have delayed precip start at TAFs that are expected to see it. Looking increasingly likely AXN misses out on precip, with even STC being near the edge. It is possible that low clouds this period are more or less tied to where precip falls, with predominately VFR conditions outside of precip. KMSP...Looking like it will be more in the area of 18z before steady precip reaches MSP, with most of the 18z to 00z window seeing steady rainfall. Looks warm enough to be all rain, so removed any mix mention. Low confidence on the CIG forecast through the morning, but do expect increasing chances for MVFR/IFR cigs as the front approaches around 12z. /OUTLOOK FOR KMSP/ Thu...MVFR cigs in mrng, bcmg VFR in aftn. Wind E 5 kts. Fri...Chc MVFR cigs. Wind SW 5 kts. Sat...MVFR/IFR with RA. Wind NE 15G25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...MPG
Hazardous weather outlook, Mar 24, 10:16 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1016 PM CDT Tue Mar 24 2020 MNZ041-047-048-054>057-064-065-073-260330- Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Redwood- 1016 PM CDT Tue Mar 24 2020 This Hazardous Weather Outlook is for portions of central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. An isolated non severe thunderstorm is possible this evening over western Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. River flooding will continue this week with minor flood stage possible along the mainstem of the Minnesota River. Accumulating snow is possible Wednesday into Wednesday evening, mainly from central Minnesota into northwest Wisconsin. A storm system will affect the region from late Friday through Saturday, bringing locally significant precipitation and gusty winds. At this time, the majority of the precipitation looks to fall as rain, with the highest amounts from south central into east central Minnesota and west central Wisconsin. In addition, wind gusts in excess of 40 mph may be possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ042>045-049>053-058>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-260330- Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 1016 PM CDT Tue Mar 24 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. River flooding will continue this week with minor flood stage possible along the mainstem of the Minnesota River. Accumulating snow is possible Wednesday into Wednesday evening, mainly from central Minnesota into northwest Wisconsin. A storm system will affect the region from late Friday through Saturday, bringing locally significant precipitation and gusty winds. At this time, the majority of the precipitation looks to fall as rain, with the highest amounts from south central into east central Minnesota and west central Wisconsin. In addition, wind gusts in excess of 40 mph may be possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Mar 25, 1:10 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
110 AM CDT Wed Mar 25 2020
MNZ058-250645-
Meeker-
110 AM CDT Wed Mar 25 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEEKER COUNTY...
At 109 AM CDT, a strong thunderstorm was located near Watkins, or 25
miles north of Hutchinson, moving east at 35 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Watkins and Forest City.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4531 9439 4528 9438 4528 9426 4522 9425
4515 9425 4513 9427 4521 9462 4532 9456
TIME...MOT...LOC 0609Z 276DEG 30KT 4525 9449Special weather statement, Mar 25, 1:24 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
124 AM CDT Wed Mar 25 2020
MNZ059-250700-
Wright-
124 AM CDT Wed Mar 25 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WRIGHT COUNTY...
At 124 AM CDT, a strong thunderstorm was located near Kimball, or 21
miles west of Buffalo, moving east at 35 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Annandale, Maple Lake, French Lake and Rassat.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4527 9393 4511 9396 4515 9425 4522 9426
4528 9426
TIME...MOT...LOC 0624Z 278DEG 31KT 4522 9430Special weather statement, Mar 25, 1:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
148 AM CDT Wed Mar 25 2020
MNZ059-250715-
Wright-
148 AM CDT Wed Mar 25 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WRIGHT COUNTY...
At 148 AM CDT, a strong thunderstorm was located over Maple Lake, or
7 miles west of Buffalo, moving east at 35 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Buffalo, St. Michael, Otsego, Albertville, Rockford, Hanover,
Greenfield and Buffalo Airport.
This includes Interstate 94 in Minnesota between mile markers 199 and
201.
LAT...LON 4526 9364 4514 9369 4510 9373 4514 9395
4527 9393
TIME...MOT...LOC 0648Z 278DEG 31KT 4520 9402The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:10 AM CDT | Special Weather Statement | MPX | Meeker | 35 min |
| Mar 25, 1:24 AM CDT | Special Weather Statement | MPX | Wright | 36 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.